Alert archive / Louisiana / Gale Warnings in 2020

Gale Warning 3, NWS New Orleans, LA

February 26, 2020

NWS New Orleans, LA issued this gale warning at Feb 26, 2020, 3:37 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2020, 3:37 AM CST (09:37 UTC)
Expired
Feb 26, 2020, 12:00 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

445 
WHUS74 KLIX 260937
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
337 AM CST Wed Feb 26 2020

GMZ550-570-572-261745-
/O.UPG.KLIX.SC.Y.0019.000000T0000Z-200227T1200Z/
/O.NEW.KLIX.GL.W.0003.200226T0937Z-200226T1800Z/
/O.NEW.KLIX.SC.Y.0020.200226T1800Z-200227T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
337 AM CST Wed Feb 26 2020

...GALE WARNING IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with
  gusts up to 40 kt and seas 8 to 12 ft, mainly over the outer
  waters. For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 6 to 11 ft expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from Port 
  Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 
  NM and Coastal waters from Southwest Pass of the Mississippi 
  River to Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, from noon today to 6 AM CST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ530-532-534-536-538-552-555-557-575-577-261745-
/O.CON.KLIX.SC.Y.0019.000000T0000Z-200227T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
337 AM CST Wed Feb 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Northwest winds 20 to 30 knots with occasional gusts up 
  to 35 kt and seas 5 to 10 ft expected in the coastal waters, 3 
  to 6 ft in the tidal lakes and sounds.

* WHERE...Portions of Gulf of Mexico including the tidal lakes 
  and sounds.

* WHEN...Until 6 AM CST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
609 
WHUS74 KLIX 261518
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
918 AM CST Wed Feb 26 2020

GMZ550-570-572-262330-
/O.CON.KLIX.GL.W.0003.000000T0000Z-200226T1800Z/
/O.CON.KLIX.SC.Y.0020.200226T1800Z-200227T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
918 AM CST Wed Feb 26 2020

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 ft, mainly over the outer 
  waters. For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 6 to 11 ft expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from Port 
  Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 
  NM and Coastal waters from Southwest Pass of the Mississippi 
  River to Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, from noon today to 6 AM CST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ530-532-534-536-538-552-555-557-575-577-262330-
/O.CON.KLIX.SC.Y.0019.000000T0000Z-200227T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
918 AM CST Wed Feb 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Northwest winds 20 to 30 knots with occasional gusts up 
  to 35 kt and seas 5 to 10 ft expected in the coastal waters, 3 
  to 6 ft in the tidal lakes and sounds.

* WHERE...Portions of Gulf of Mexico including the tidal lakes 
  and sounds.

* WHEN...Until 6 AM CST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Feb 25, 4:00 PM CST, 11 hours 37 minutes earlier.

Area forecast discussion, Feb 25, 4:00 PM CST, 11 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 PM CST Tue Feb 25 2020

.DISCUSSION...
Very short version due to technical difficulties all day. Did not
made any major changes to the forecast. Quiet weather pattern
continues for the rest of the week. Please see previous discussion
for additional details.  -BL

.PREV DISCUSSION... /issued 429 AM CST Tue Feb 25 2020/

SHORT TERM...
Dense fog advisory will be cancelled with this pack as cloud cover
and a slight NW breeze will keep any fog over and downwind of
water bodies which includes marsh areas and rivers. This can be
worded as patchy fog over land instead of widespread dense with
the exception of over water.

We will sit in limbo until Wed morning. A few patchy areas of
very light rain may move across a few areas but is not expected to
be the norm. A cold front will move through Wed morning just after
sunrise for much of the area. Temps will either stabilize or move
a few degrees lower through the day and cloud cover will be tough
to get rid of until late Wed night into Thursday morning. Winds
will be quite blustery Wed and Wed night before easing back
Thursday through the weekend and becoming southerly by Sunday.
Southerly winds will bring the moisture back ahead of the next
system that may begin to affect the area by Tuesday or Tuesday
night.

AVIATION...
Low ceilings and isolated restricted vis will improve rapidly
to VFR after sunrise this morning. Not expecting any IFR or LIFR
conditions tonight as ceilings should stay at or above BKN020 and
vis better than 5SM. Fropa should be just after sunrise Wed with a
wind shift from West to NW.

MARINE...
A cold front will continue to push into the Gulf of Mexico through
this this afternoon with winds shifting from southwesterly to
northerly. Speeds will remain light - generally less than 10 kts -
through this evening as the front becomes diffuse over the northern
Gulf. These light winds will be short-lived, however, as stronger
cold air advection kicks into high gear tonight behind a stronger
reinforcing front. Winds will quickly strengthen to 20 to 30 kts
after 06z, with Small Craft Advisory conditions likely across all of
the coastal waters by daybreak Wednesday. Seas will respond
accordingly, building to heights in excess of 7 ft across most open
waters by midday Wednesday. Winds and seas will remain elevated
through Wednesday night but should ease below advisory criteria by
Thursday morning as high pressure becomes more centered over the
area. Winds of 10-15kts will generally persist Thursday through
Saturday. 95/DM

DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support for Stennis Space Center
            River Flood Warnings

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  58  34  53 /  10  10   0   0
BTR  48  56  34  54 /  10   0   0   0
ASD  49  61  35  55 /   0   0   0   0
MSY  52  60  40  54 /   0   0   0   0
GPT  50  61  36  54 /  10   0   0   0
PQL  50  64  34  56 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:37 AM CSTSmall Craft AdvisoryLIX26 hr

Nearby

Gale Warnings in Louisiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.